Just went on Propecia and having slight testicular pain - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 11
  1. #1
    Junior Member
    Join Date
    Nov 2009
    Posts
    13

    Default Just went on Propecia and having slight testicular pain

    I am 30 years old and my hair has started to thin rapidly in the past 1/2 year. I went to my doctor and asked him to prescribe procepia. He was hestitant and told me to use rogaine first. I tried rogaine, but my scalp is too sensitive and it gave me scalp irratation. My doctor then prescribed me procepia. I have been taking propecia for 4 days and I have noticed from day one that I would get mild pain in one of my testicles. It comes and goes throughout the day. I have read various threads in this form stating various side effects start off initially and eventually will go away from continued use or switching use from daily to every other day. I just want to know if anyone had this experience on their use of propecia and what has happened to them in the long run (i.e. it goes away or got worse).

  2. #2
    Junior Member
    Join Date
    Oct 2009
    Posts
    3

    Default Been Using Proscar for 20 years

    I have been using proscar/propecia (Finasteride) for 20 years and experience the same thing (testicular pain) if I use too much. To alleviate this I get a script (much cheaper solution) of Proscar (Finasteride) same exact active ingredient in Propecia and I score/break up a 5 mg tablet of Proscar into 4 tiny pieces and get results without the testicular pain. I asked my urologist about this and he said this should not be a problem.

  3. #3
    IAHRS Recommended Hair Transplant Surgeon Dr. Glenn Charles's Avatar
    Join Date
    Nov 2008
    Location
    Boca Raton, FL
    Posts
    1,361

    Default

    I recommend continuing the medication for a while and see if the symptoms dissipate. If at any time the symptoms are worsening I would discontinue and notify your doctor. If the symptoms continue without and getting better or worse I would consider lowering the dose or going to every other day.
    Dr. Glenn Charles
    Member, International Alliance of Hair Restoration Surgeons
    View my IAHRS Profile

  4. #4
    Junior Member
    Join Date
    Nov 2009
    Posts
    13

    Default

    Thanks Dr. Charles, I will monitor my symptoms and definitely follow your advise. Thanks koold for letting me know about the option about proscar.

  5. #5
    Senior Member
    Join Date
    Jan 2009
    Posts
    221

    Default

    hey man i had the exact same thing for about the first 7 days and never had it again. Dont worry it will go away, im 10months on now and havent had any sides. good luck

  6. #6
    Junior Member
    Join Date
    Aug 2010
    Posts
    2

    Default

    Hey, I've been having the same trouble too. Slight pain in my right testicle after taking Propecia for a few days. Mild but annoying. I know you posted awhile ago but did the pain go away after the first week or two? Thanks\

  7. #7
    Junior Member
    Join Date
    Nov 2009
    Posts
    13

    Default

    bbradley, it did go away in about a week.

  8. #8
    Junior Member
    Join Date
    Aug 2010
    Posts
    2

    Default

    thanks for getting back to me quickly speedman. have you reacted well to the drug since? and this might be a personal question, but did you ever orgasm when you had the testicular pain or did you wait it out? thanks

  9. #9
    Junior Member
    Join Date
    Nov 2009
    Posts
    13

    Default

    bbradley, when i had testicular pain the first week i was still able to ejaculate; however, after about a week of taking propecia my semen became watery and stayed that way as long as i took propecia. note, my sex drive and everything else remained the same except for the watery semen. unfortunately, after about two months, i began feeling breast tenderness, so i decided to quit propecia permanently because i was afraid of getting breast lumps. i know that the breast tenderness might have been nothing and gone away eventually, but i decided it was not worth the risk. also, once i quit taking propecia my semen turned back to normal.

  10. #10
    Junior Member
    Join Date
    Jul 2015
    Posts
    4

    Default

    This was something that always worried me when i first started taking propecia (9 months ago). I got testicular pain after first week and it lasted for about 1 week before going away. I believe the pain was real at that time and not placebo. However the pain came back and was was on and off for about 3 months before going away before Christmas. At the time it was in both testicles and although it was never really bad it was always worrying. It was a lot more worrying for me because of all the bad news stories I heard about it accross different sites.

    After Christmas, after 2 weeks of no pain whatsoever, the pain came back with a vengance. This time it was only in right testicle but it was a different type of pain. It was much more severe and a more burning, throbbing, numbing pain. Over the next 2 months my right testicle grew in size quite significantly until it was twice the size of the left. It hurt to walk. Of course it was very concerning but i hated to think i'd have to stop taking finasteride and was convinced that it was a mental side effect.

    The pain would fluxtuate quite a bit and eventually after about 6 months in i decided to see a doctor and specialists. Got blood tests, urine tests, ultrasound.... and was told that there was nothing apparent which could be causing it. I remember the ultrasound when the specialist told me right there and then that there was nothing wrong with my right testicle (at all that he could see). It was almost instant relief. The very next day for the first time in months the pain completely dissappeared. I have not had any reoccurance of the pain since. Looking back on it I think it's frustrating for me and also a relief to realise that your mind can create such specific and real physical side effects. (it was probably created by cleching of my pelvic floor which did indeed feel tight at times).

    I want to share the above because i think for many people that the placebo effect should not be underestimate the effect that their mind has on physical symptoms they might get. Especially when it comes to the testicles i think any man will get really anxious. I would recommend seeing a doctor after about a month or so if the pain does not go away because if there is nothing wrong then at least you should get mental relief and symptoms caused by placebo effect might dissapate. I'm so happy to have that episode behind me because it really worried the f**k out of me everyday.

Similar Threads

  1. Question about pain after hairtransplant. Is the pain permanent?
    By Paso in forum Hair Transplant: Start Your Own Topic
    Replies: 16
    Last Post: 07-05-2011, 09:06 PM
  2. Proscar and Pain
    By brando1 in forum Hair Loss Treatments
    Replies: 3
    Last Post: 07-13-2009, 09:01 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Am i losing my hair?
12-06-2019 12:15 PM
Last Post By mrclean
Yesterday 10:53 PM
Hair transplant repair
12-05-2019 12:40 PM
Last Post By Sean
Yesterday 10:31 PM
Is Hair Really Necessary For Happiness?
Yesterday 12:18 PM
Last Post By FlightTL
Yesterday 12:18 PM
FUE dr.Karadeniz 2100 repair
Yesterday 09:50 AM
by Trico
Last Post By Trico
Yesterday 09:50 AM